Alert archive / Kentucky / Tornado Warnings in 2016

Tornado Warning 25, NWS Paducah, KY

April 27, 2016Daviess County, Kentucky

NWS Paducah, KY issued this tornado warning at Apr 27, 2016, 6:33 PM CDT for Daviess County, Kentucky. It was in force for 12 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 6:33 PM CDT (23:33 UTC)
Expired
Apr 27, 2016, 6:45 PM CDT
In force
12 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Daviess County, KY

The radar

The Evansville,IN radar (KVWX), 82 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 6:35 PM CDTTSTM WND DMGOwensboro, KYTRAILER ROLLED OVER AND DESTROYED ON KEENLAND PARKWAY
Apr 27, 6:42 PM CDTTORNADO3 E Owensboro, KYEF-1 TORNADO. PEAK WIND 90 MPH. PATH WIDTH 150 YARDS. PATH LENGTH 3 MILES. ONE MOBILE HOME WAS DESTROYED, WITH AT LEAST 2 DOZEN OTHERS RECEIVING MAINLY MINOR DAMAGE. DOZENS OF TREES OR LARGE LIMBS WERE BROKEN. A CARPORT AND SEVERAL PRIVACY FENCES WERE DAMAGED.
Apr 27, 6:45 PM CDTTORNADOOwensboro, KYKEENLAND PARKWAY IN OWENSBORO
Apr 27, 6:45 PM CDTTORNADOOwensboro, KYKINGSLAND ROAD IN OWENSBORO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:11 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

159 
WFUS53 KPAH 272333
TORPAH
KYC059-272345-
/O.NEW.KPAH.TO.W.0025.160427T2333Z-160427T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
633 PM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...

* UNTIL 645 PM CDT

* AT 633 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
  WAS LOCATED NEAR KNOTTSVILLE...OR NEAR OWENSBORO...MOVING NORTHEAST
  AT 55 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN DAVIESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3774 8682 3769 8708 3776 8714 3778 8712
      3778 8710 3780 8707 3785 8705 3791 8699
      3790 8699 3790 8697 3791 8693 3790 8691
      3784 8691 3783 8689 3784 8686 3779 8682
TIME...MOT...LOC 2333Z 237DEG 49KT 3778 8701 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
1 follow-up statement
751 
WWUS53 KPAH 272340
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT WED APR 27 2016

KYC059-272345-
/O.CON.KPAH.TO.W.0025.000000T0000Z-160427T2345Z/
DAVIESS KY-
640 PM CDT WED APR 27 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN DAVIESS COUNTY...
    
AT 639 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR KNOTTSVILLE...OR 8
MILES SOUTHEAST OF ROCKPORT...MOVING NORTHEAST AT 55 MPH.

HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
OWENSBORO AND KNOTTSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR IN
A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3778 8684 3774 8704 3779 8708 3780 8707
      3785 8705 3791 8699 3790 8699 3790 8697
      3791 8693 3790 8691 3784 8691 3783 8689
      3784 8686 3779 8682
TIME...MOT...LOC 2339Z 237DEG 49KT 3783 8692 

TORNADO...OBSERVED
HAIL...1.00IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 27, 6:23 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 27, 6:23 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
623 PM CDT WED APR 27 2016

.UPDATE...
Issued at 623 PM CDT Wed Apr 27 2016

Updated aviation section for 00z TAF package.

&&

.SHORT TERM...(Tonight through Friday night)
Issued at 244 PM CDT Wed Apr 27 2016

Models still indicate showers and thunderstorms will be developing
by late this afternoon and will continue into this evening as an
area of low pressure surges out ahead of the approaching cold
front. Not sure of how widespread the convective activity will be,
but for now will go with high chance west to likely pops east late
today into this evening, and make some adjustments as things
develop. Showers and storms should be ending along and west of
the Mississippi River by around midnight, and across the rest of
the PAH forecast area by daybreak as the cold front pushes east of
our region Thursday morning. ECMWF is a little slower with the
cold front, but all the models in general have been a little off
in the timing with this system, so will just go dry after 12z
Thursday for now and make adjustments as needed.

We should see a brief break in our unsettled weather pattern
Thursday into Thursday night as a weak upper level ridge slides
across the area. By 12z Friday, models show a surface low over
the Southern Plains and a warm front lifting northward toward our
region. ECMWF and GFS are in good agreement spreading some
showers and storms into southwest portions of the PAH forecast
area by Friday afternoon, with showers and storms spreading
northeast across our entire region Friday night. Went with chance
pops for our southwest on Friday, the likely southwest to good
chance northeast for Friday night.

It will remain warm into tonight, and the air behind the cold
front is not much cooler than our current air mass, so
temperatures will only drop back a few degrees for Thursday into
Friday night.

.LONG TERM...(Saturday through Wednesday)
Issued at 244 PM CDT Wed Apr 27 2016

At the beginning of the period, a complex pattern over the west US
will be characterized by a couple of lows over the Intermountain
West and Plains. A warm front will be in the vicinity. Will maintain
high PoPs for convection Saturday through Saturday night as energy
ejects ENE across the region from the trof to our west. PoPs for
convection will linger into Sunday. For the Monday through Wednesday
time frame, confidence lowers considerably with respect to the
evolution of the mid tropospheric flow pattern. Will leave a slight
chance of showers in for Tuesday/Wednesday as multiple solutions
suggest the chance. Other periods will be dry for now. However,
there will likely be adjustments to minimal PoP chances. Used a
blend of operational and ensemble MOS with our existing numbers for
temperatures.

&&

.AVIATION...
Issued at 623 PM CDT Wed Apr 27 2016

SHRA/TSRA will continue at KEVV/KOWB through approximately 03z,
accompanied by predominantly MVFR conditions. After 03z, VFR
conditions are expected. VFR conditions expected at KCGI/KPAH
through the TAF period. Winds will be from the south around 10
kts, becoming southwest to west around 5 kts around 06z, then
increasing to around 10 kts after 14z.|

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...RST
LONG TERM...CN
AVIATION...RST
Hazardous weather outlook, Apr 27, 3:02 AM CDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
302 AM CDT WED APR 27 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
302 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, PARTICULARLY THIS
AFTERNOON AND EVENING, ACROSS THE BULK OF THE QUAD STATE REGION.
DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER
HAZARDS EXPECTED, BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY
RAIN AND LIGHTNING WILL POSE ADDITIONAL HAZARDOUS THREATS WITH
STRONG OR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE
HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY.

In the hours before

Local storm report, Apr 27, 6:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
611 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     HAUBSTADT               38.20N 87.57W
04/26/2016                   GIBSON             IN   LAW ENFORCEMENT

            TREE ACROSS THE ROAD AT INTERSECTION OF US 41 AND 68.
            GRAIN BIN DESTROYED.

&&

KELLYH
Local storm report, Apr 27, 6:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     2 N MCLEANSBORO         38.12N 88.53W
04/26/2016                   HAMILTON           IL   LAW ENFORCEMENT

            TREE LIMBS DOWN ON STATE ROAD 242.

&&

KELLYH
Local storm report, Apr 27, 6:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 S FAIRFIELD           38.35N 88.37W
04/26/2016                   WAYNE              IL   LAW ENFORCEMENT

            POWER LINES DOWN FROM FALLING TREES ON US 45. TREES WERE
            ALSO DOWN IN TOWN.

&&

KELLYH
Local storm report, Apr 27, 6:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/27/2016                   VANDERBURGH        IN   LAW ENFORCEMENT

            FLOODING REPORTED ALONG LLOYD EXPRESSWAY. REPORTS OF A
            FEW WATER RESCUES.

&&

BP2
Local storm report, Apr 27, 6:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
623 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     7 NNE BENTON            36.95N 88.31W
04/27/2016                   MARSHALL           KY   LAW ENFORCEMENT

            TREES DOWN ACROSS ROADS RURAL AREAS.

&&

CTN
Local storm report, Apr 27, 6:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     FLASH FLOOD      HENDERSON               37.84N 87.58W
04/27/2016                   HENDERSON          KY   LAW ENFORCEMENT

            SEVERAL CITY STREETS FLOODED...PORTIONS OF INGRAM ROAD
            IMPASSABLE.

&&

BP2

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:14 PM CDTAreal Flood AdvisoryPAHDaviess3 hr
Apr 27, 9:14 AM CDTSpecial Weather StatementPAHCaldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 10 more61 min
Apr 27, 4:03 PM CDTSevere Thunderstorm WarningPAHCrittenden27 min
Apr 27, 4:19 PM CDTTornado WarningPAHHopkins, Muhlenberg26 min
Apr 27, 4:33 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston27 min
Apr 27, 4:35 PM CDTSpecial Weather StatementPAHMarshall40 min
Apr 27, 4:36 PM CDTTornado WarningPAHMuhlenberg24 min
Apr 27, 4:40 PM CDTSevere Thunderstorm WarningPAHLivingston, Lyon, Marshall35 min
Apr 27, 4:45 PM CDTTornado WarningPAHHopkins, Muhlenberg30 min
Apr 27, 4:52 PM CDTTornado WarningPAHHopkins, Webster23 min
Apr 27, 4:53 PM CDTSevere Thunderstorm WarningPAHCrittenden, Union, Webster37 min
Apr 27, 4:55 PM CDTSevere Thunderstorm WarningPAHCrittenden20 min
Apr 27, 4:57 PM CDTFlash Flood WarningPAHCrittenden, Livingston, Lyon, Marshall3 hr
Apr 27, 4:58 PM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Lyon32 min
Apr 27, 5:02 PM CDTTornado WarningPAHMuhlenberg28 min
Apr 27, 5:05 PM CDTSevere Thunderstorm WarningPAHHenderson, Union, Webster25 min
Apr 27, 5:15 PM CDTTornado WarningPAHMcLean, Webster30 min
Apr 27, 5:28 PM CDTAreal Flood WarningPAHMuhlenberg62 min
Apr 27, 5:32 PM CDTFlash Flood WarningPAHHenderson, Union, Webster3 hr
Apr 27, 6:00 PM CDTTornado WarningPAHHopkins, McLean15 min
Apr 27, 6:10 PM CDTTornado WarningPAHDaviess, McLean20 min
Apr 27, 6:14 PM CDTFlash Flood WarningPAHDaviess, McLean3 hr
Apr 27, 6:17 PM CDTTornado WarningPAHDaviess, McLean13 min
Apr 27, 6:31 PM CDTAreal Flood WarningPAHHopkins89 min
Apr 27, 6:45 PM CDTTornado Warning Tornado observedPAHDaviess30 min

Nearby

Tornado Warnings in Kentucky, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.